Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A weak version of Rolle's theorem


Author: Thomas C. Craven
Journal: Proc. Amer. Math. Soc. 125 (1997), 3147-3153
MSC (1991): Primary 12D10, 12E05; Secondary 12J10
DOI: https://doi.org/10.1090/S0002-9939-97-03910-5
MathSciNet review: 1401731
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the fields with the property that any polynomial over the field which splits in the field has a derivative which also splits.


References [Enhancements On Off] (What's this?)

  • [BCP] R. Brown, T. Craven and M.J. Pelling, Ordered fields satisfying Rolle's theorem, Illinois J. Math 30 (1986), 66-78. MR 87f:12004
  • [Co] S. D. Cohen, The distribution of polynomials over finite fields, Acta Arithm. 17 (1970), 255-271. MR 43:3234
  • [C] T. Craven, Intersections of real closed fields, Canadian J. Math. 32 (1980), 431-440. MR 81i:12026
  • [CC] T. Craven and G. Csordas, Multiplier sequences for fields, Illinois J. Math. 21 (1977), 801-817. MR 58:27921
  • [K] I. Kaplansky, Fields and Rings, 2nd ed., University of Chicago Press, Chicago, 1972. MR 50:2139
  • [R] P. Ribenboim, Théorie des Valuations, Les Presses de l'Université de Montréal, Montreal, Quebec, 1964/1968. MR 40:2670

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 12D10, 12E05, 12J10

Retrieve articles in all journals with MSC (1991): 12D10, 12E05, 12J10


Additional Information

Thomas C. Craven
Affiliation: Department of Mathematics, University of Hawaii, Honolulu, Hawaii 96822
Email: tom@math.hawaii.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03910-5
Keywords: Polynomial, multiplier sequence, valuation theory, ordered field
Received by editor(s): January 23, 1996
Received by editor(s) in revised form: May 13, 1996
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society